Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 11, NWS Twin Cities, MN

April 6, 2005Isanti County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Apr 6, 2005, 12:24 AM CDT for Isanti County, Minnesota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2005, 12:24 AM CDT (05:24 UTC)
Expired
Apr 6, 2005, 1:00 AM CDT
In force
36 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

County Isanti County, MN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 5.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2005-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1022 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2005-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1022 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 060525
SVRMPX
MNC059-060600-
/O.NEW.KMPX.SV.W.0011.050406T0524Z-050406T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1224 AM CDT WED APR 6 2005

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ISANTI COUNTY IN EAST CENTRAL MINNESOTA

* UNTIL 100 AM CDT

* AT 1221 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
  CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED 11 MILES
  WEST OF CAMBRIDGE...OR ABOUT 8 MILES NORTHEAST OF PRINCETON...AND
  MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CAMBRIDGE.
  GRANDY.
  ISANTI.
  STANCHFIELD.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4570 9347 4554 9348 4550 9315 4571 9314

$$
1 follow-up statement
000 
WWUS53 KMPX 060537
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1236 AM CDT WED APR 6 2005

MNC059-060600-
/O.CON.KMPX.SV.W.0011.000000T0000Z-050406T0600Z/
ISANTI MN-
1236 AM CDT WED APR 6 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 100 AM CDT FOR
CENTRAL ISANTI COUNTY...

AT 1230 AM CDT...DIME SIZE HAIL WAS REPORTED 10 MILES WEST OF 
CAMBRIDGE.

AT 1234 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL...AND THIS STORM WAS
LOCATED 7 MILES NORTHWEST OF CAMBRIDGE...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE STANCHFIELD...GRANDY...DALBO
AND BODUM.

LAT...LON 4570 9347 4554 9348 4550 9315 4571 9314

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 10:30 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Apr 5, 10:30 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1030 PM CDT TUE APR 5 2005

.DISCUSSION...
CONVECTIVE CLUSTER HELPED ALONG BY SHORT WAVE..AND 850 MB LOW
PASSING THROUGH SOUTHERN MN. LOOKS LIKE CHANCES FOR PRECIP IN
DIMINISHING OVER SOUTHERN MN..WITH UPPER LOW FORCING REMAINING
ACROSS THE PLAINS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
.MN...NONE.
.WI...NONE.

&&

JPR
Hazardous weather outlook, Apr 5, 3:43 PM CDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
343 PM CDT TUE APR 5 2005

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-061042-
ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-
DOUGLAS-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-
KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-
MILLE LACS-MORRISON-NICOLLET-PEPIN-PIERCE-POLK-POPE-RAMSEY-REDWOOD-
RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE-
STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE-
343 PM CDT TUE APR 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

KAT

In the hours before

Local storm report, Apr 5, 8:36 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
836 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             NEW LONDON              45.30N 94.95W
04/05/2005  1.00 INCH        KANDIYOHI          MN   TRAINED SPOTTER

0834 PM     HAIL             2 SW MANANNAH           45.29N 94.67W
04/05/2005  0.75 INCH        MEEKER             MN   STORM CHASER

&&

GJERDINGEN
Local storm report, Apr 5, 8:41 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
841 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     HAIL             1 W MANANNAH            45.31N 94.66W
04/05/2005  0.88 INCH        MEEKER             MN   STORM CHASER

&&

GJERDINGEN
Local storm report, Apr 5, 8:50 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
850 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     HAIL             BENSON                  45.32N 95.61W
04/05/2005  0.75 INCH        SWIFT              MN   LAW ENFORCEMENT

&&

GJERDINGEN
Local storm report, Apr 5, 8:54 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
854 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     HAIL             6 N GREY EAGLE          45.91N 94.75W
04/05/2005  0.75 INCH        TODD               MN   TRAINED SPOTTER

&&

GJERDINGEN
Local storm report, Apr 5, 9:36 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
936 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 PM     HAIL             DE GRAFF                45.26N 95.47W
04/05/2005  0.75 INCH        SWIFT              MN   TRAINED SPOTTER

&&

GJERDINGEN
Local storm report, Apr 5, 10:24 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1024 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             NEW LONDON              45.30N 94.95W
04/05/2005  1.00 INCH        KANDIYOHI          MN   TRAINED SPOTTER

0834 PM     HAIL             2 SW MANANNAH           45.29N 94.67W
04/05/2005  0.75 INCH        MEEKER             MN   STORM CHASER

0836 PM     HAIL             1 W MANANNAH            45.31N 94.66W
04/05/2005  0.88 INCH        MEEKER             MN   STORM CHASER

0843 PM     HAIL             BENSON                  45.32N 95.61W
04/05/2005  0.75 INCH        SWIFT              MN   LAW ENFORCEMENT

0852 PM     HAIL             6 N GREY EAGLE          45.91N 94.75W
04/05/2005  0.75 INCH        TODD               MN   TRAINED SPOTTER

0933 PM     HAIL             DE GRAFF                45.26N 95.47W
04/05/2005  0.75 INCH        SWIFT              MN   TRAINED SPOTTER

&&

GJERDINGEN

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 7:38 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Meeker, Stearns67 min
Apr 5, 7:47 PM CDTSevere Thunderstorm WarningMPXSwift59 min
Apr 5, 8:49 PM CDTSevere Thunderstorm WarningMPXMeeker, Stearns56 min
Apr 5, 8:58 PM CDTSevere Thunderstorm WarningMPXSwift62 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.